Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2007, 3:08 PM CDT for Lake County, Minnesota. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 7, 2007, 3:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Lake County, MN
The radar
The Duluth radar (KDLH), 97 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:34 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:48 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 7, 1:48 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
148 PM CDT THU JUN 7 2007
.DISCUSSION...WILL BE SHORT WITH ONGOING SEVERE WEATHER. SEVERE
THREAT WILL CONTINUE THROUGH THE EVENING CHANGING OVER TO SHRA
AFTER COLD FROPA TONIGHT. SYSTEM LIFTS NE INTO CANADA BY 12Z
FRIDAY. BRIEF BREAK FRIDAY THEN ZONAL FLOW ESTABLISHES. FAST
MOVING SHORT WAVES WILL AFFECT THE AREA THROUGH SUNDAY NIGHT. SW
FLOW RETURNS ON MONDAY AS ANOTHER LONG WAVE TROF CLOSES OFF BY
WEDNESDAY WITH PERIODIC CHANCES OF -TSRA.
&&
.AVIATION...STRONG COLD FRONT WITH SCTD MVFR CONDITIONS AHEAD OF
IT WITHIN CONVECTIVE LINES. WINDSHIFT WILL USHER IN A 9-12 HR
PERIOD OF IFR/LIFR CONDITIONS WITH LIGHT RAIN.BRISK NW WINDS
BEHIND FRONT..WITH GUSTS NEAR 20MPH EXPECTED THROUGH 12Z MOST
LOCATIONS.
&&
POINT TEMPS/POPS...
DLH 47 68 48 77 / 60 10 10 10
INL 47 67 48 77 / 60 10 20 20
BRD 48 69 49 79 / 40 10 10 10
HYR 52 67 47 79 / 60 10 10 10
ASX 53 67 48 77 / 60 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LSZ121-LSZ144-
LSZ145-LSZ146-LSZ147-LSZ148.
GSF/CANNONHazardous weather outlook, Jun 7, 7:46 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 746 AM CDT THU JUN 7 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-081030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 746 AM CDT THU JUN 7 2007 ...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL OCCUR THIS MORNING...AND AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL THE MAIN THREAT. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE NORTHLAND...ESPECIALLY FAR EASTERN MINNESOTA AND NORTHWEST WISCONSIN. MUCH OF THE NORTHLAND IS IN A MODERATE RISK OF SEVERE STORMS...WITH A HIGH RISK EAST AND SOUTH OF A LINE FROM SIREN TO IRONWOOD. THE THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES. THIS IS A DANGEROUS SITUATION...AND WATCH FOR FUTURE FORECASTS...WATCHES AND WARNINGS AS THE DAY PROGRESSES. THE STORMS WILL WEAKEN AND MOVE EAST OUT OF THE AREA BY LATE EVENING. STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL DEVELOP TODAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST WISCONSIN. SEE THE LATEST WEATHER MESSAGE FOR MORE INFORMATION. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEAR SHORE WATERS FROM TWO HARBORS...TO DULUTH...TO PORT WING FOR THIS MORNING...AND FOR THE REST OF THE SOUTH SHORE THROUGH FRIDAY MORNING. SEE THE LATEST NEAR SHORE MARINE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE EVENING. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:08 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 52 min |
| Jun 7, 5:52 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 23 min |
| Jun 7, 6:13 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 32 min |
| Jun 7, 6:43 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 41 min |
| Jun 7, 12:31 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 44 min |
| Jun 7, 2:37 PM CDT | Special Marine Warning | DLH | 41 min | |
| Jun 7, 2:58 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 47 min |
| Jun 7, 3:05 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Saint Louis | 25 min |
| Jun 7, 3:21 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 24 min |
| Jun 7, 3:25 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Saint Louis | 20 min |
| Jun 7, 3:42 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Lake, Saint Louis | 33 min |
| Jun 7, 3:54 PM CDT | Tornado Warning | DLH | Itasca, Koochiching | 36 min |
| Jun 7, 4:16 PM CDT | Severe Thunderstorm Warning | DLH | Lake | 29 min |
| Jun 7, 4:31 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 29 min |
| Jun 7, 4:48 PM CDT | Special Marine Warning | DLH | 57 min | |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 61 min |
| Jun 7, 5:02 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 28 min |
| Jun 7, 5:18 PM CDT | Special Marine Warning | DLH | 27 min | |
| Jun 7, 5:27 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 33 min |
| Jun 7, 5:34 PM CDT | Special Marine Warning | DLH | 56 min | |
| Jun 7, 5:47 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Itasca, Pine, Saint Louis | 28 min |
| Jun 7, 5:55 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 35 min |
| Jun 7, 6:04 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 56 min |
| Jun 7, 6:12 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine, Saint Louis | 22 min |
| Jun 7, 6:28 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 35 min |
| Jun 7, 6:29 PM CDT | Special Marine Warning | DLH | 61 min | |
| Jun 7, 3:41 AM CDT | Wind Advisory | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Price and 2 more | 10 hr |
| Jun 7, 1:52 PM CDT | Tornado Warning | DLH | Price, Sawyer | 53 min |
| Jun 7, 2:36 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 24 min |
| Jun 7, 2:40 PM CDT | Tornado Warning | DLH | Ashland, Iron, Price | 49 min |
| Jun 7, 4:57 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 48 min |
| Jun 7, 5:46 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 16 min |
| Jun 7, 6:55 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Sawyer, Washburn | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.